Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 4, 2017, 7:13 PM EDT for Harris County, Troup County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2017, 7:13 PM EDT (23:13 UTC)
- Expired
- May 4, 2017, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Harris County, GA, Troup County, GA
The radar
The Maxwell AFB radar (KMXX), 75 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695
WWUS82 KFFC 042313
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT THU MAY 4 2017
GAZ066-078-050000-
Harris GA-Troup GA-
713 PM EDT THU MAY 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND TROUP
COUNTIES UNTIL 800 PM EDT...
At 712 PM EDT...a line of strong thunderstorms was along a line
extending from Southern Harbor to near Beulah...and moving east at 25
mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lagrange, Hamilton, West Point, Pine Mountain, Mountville,
Cannonville, Louise, Piedmont Heights, Mountain Hill, Big Springs,
Jones Crossroads, Bartletts Ferry Dam, Baughs Crossroads, Smiths
Crossroad, Whitesville-Pine Lake, Lake Harding, Long Cane and
Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3314 8486 3287 8486 3267 8485 3265 8510
3267 8509 3269 8512 3271 8512 3274 8511
3276 8514 3278 8512 3281 8517 3283 8517
3285 8515 3286 8519 3302 8521
TIME...MOT...LOC 2312Z 255DEG 21KT 3294 8524 3269 8521
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 4, 3:21 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 4, 3:21 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT Thu May 4 2017 .SHORT TERM /Tonight through Friday Night/... Water vapor loop this afternoon reveals the center of a strong closed low across northeast AR with vort ribbon extending south across MS and into LA. Its sfc reflection is characterized by an area of low pressure centered across western KY with a cold front draped to its south across AL. This closed low will migrate south toward the southern Appalachians through the short term...allowing for a rather anomalous May weather set-up. Rest of Today: Cloud cover is largely winning the forecast battle today. Area of thinning clouds earlier across AL has since filled in and become a source of pre frontal shower development. Have watched SPC mesoanalysis analyzed MU/SB CAPE values slowly rise but they remain noticeably unimpressive. Do think some thunder will be possible with these showers as well as the line of precip along the actual front...but severe chances have slimmed significantly. Even SPC has taken the CWA out of the marginal risk. Nonetheless...given favorable shear/helicity values...if CAPE should rise...environment is favorable for damaging thunderstorm wind gusts and tornadoes. So remain aware that isolated severe weather is not entirely impossible today. Large area of mainly stratiform rain from earlier in the day continues to shift east...with rather robust activity perhaps threatening far SE counties until about 4pm or so. Big story today has been the wake low winds. These strong wind gusts have brought down numerous trees. Have let the High Wind Warning expire at noon but will keep Wind Advisory through 8pm. Not seeing as high of gusts as earlier today. Tonight & Friday: This frontal system will pull east of the CWA tonight...where a much cooler airmass will filter in. Do not expect low temps to be very cold tonight given ample cloud cover and perhaps the development of some drizzle along with some light wrap- around rain showers beginning to filter in from the north. Temps will not rebound much on Friday and it will actually feel chilly with winds expected to remain elevated. The interesting part about tomorrow lies in the vertical profile of the atmosphere. Most of the saturation from wrap-around shower activity will extend above the freezing level...meaning below zero /500mb temps plummet to almost - 20C and 850mb to just over 0C to put things into perspective/ and some Bufr soundings indicate some saturation wrt to ice in the -10C- 15C range. Therefore...would not be surprised to see some graupel/ice pellets mix with the rain showers tomorrow. Think the best chances will be across higher elevations of northeast Georgia...tho could be seen as far south as ATL. All precip activity will slowly dissipate Friday night with lows headed back to the 40s. Kovacik .LONG TERM /Saturday through Thursday/... Have made a significant change to Saturday and Saturday night. Both GFS/NAM/ECMWF show a significant short wave dropping on the backside of the H5 low and moving across north GA Saturday into Saturday evening. Enough instability with this to increase pops and add a slight chance of thunder to north GA. Have also increased winds across the CWA as H8 winds progged in the 30 to 40kt range Saturday afternoon.. No other changes planned. Previous long term discussion follows... 17 LONG TERM /Friday Night through Wednesday/... A deep closed upper low sits over the TN Valley region at the beginning of the period. The low gradually fills and pushes eastward over the Appalachians through Saturday night. Wrap around showers will affect much of north and central GA Friday night and mainly north GA Saturday and Saturday night. Northwesterly flow will dominate the state for the remainder of the period as a deep trough settles off the Atlantic Coast and the upper ridge builds west of the MS river. A short wave drops into the Appalachians Tuesday into Wednesday...but have left us dry for now due to uncertainty of amount of moisture. Cool temperatures will continue into the weekend...but begin to recover by the first of the week. Models in general agreement through the period. 41 && .AVIATION... 18Z Update... Widespread light to moderate rainfall is clearing the area from west to east this afternoon. This brief lull in activity will continue for only a few hours as a cold front approaches from the west and brings more rain and thunderstorms. Have included a TEMPO to cover thunder potential for metro sites and CSG. Line of storms will likely weaken enroute to AHN and MCN. The entire system should clear the area overnight tonight but some drizzle could develop towards daybreak Friday. Cigs today will struggle to reach VFR...and are expected to drop to low-end MVFR perhaps high-end IFR overnight. MVFR should then prevail for much of Friday as scattered shower activity pushes into the area mid-late morning Friday. Some graupel/sleet pellets are not out of the question for northern sites. Gusty winds will be possible most of the period and will shift from SE to SW around 00-01z for most sites. SW winds will continue through the rest of the period. //ATL Confidence...18Z Update... High on wind shift Medium on all else. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 53 59 45 72 / 90 40 20 20 Atlanta 52 57 46 70 / 100 50 30 5 Blairsville 49 53 41 64 / 100 60 60 40 Cartersville 52 56 45 71 / 100 50 30 20 Columbus 52 61 48 74 / 100 30 10 0 Gainesville 52 56 45 69 / 100 50 30 30 Macon 53 62 46 74 / 90 20 10 0 Rome 51 56 44 72 / 70 60 40 20 Peachtree City 51 58 44 71 / 100 50 20 0 Vidalia 56 67 49 75 / 80 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM EDT this evening for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...DeKalb...Douglas...Fannin... Floyd...Forsyth...Gilmer...Gordon...Gwinnett...Hall...Haralson... Jackson...Lumpkin...Murray...North Fulton...Paulding...Pickens... Polk...South Fulton...Towns...Union...Walker...White...Whitfield. && SHORT TERM...Kovacik LONG TERM....17 AVIATION...Kovacik
Hazardous weather outlook, May 4, 1:35 PM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 135 PM EDT Thu May 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 135 PM EDT Thu May 4 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Gusty winds will continue across parts of north and central Georgia in the wake of moderate to heavy rain earlier today. Winds gusting 25 to 35 mph at times, with locally higher gusts, can be expected through this evening, especially north of a Carrollton to Atlanta to Athens line. Showers and a few thunderstorms are expected along and ahead of a strong cold front. This front will move west-to-east across north and central Georgia between 5pm and 11pm this evening. Enhanced wind gusts along with locally heavy rain and some cloud to ground lightning, will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, May 4, 3:24 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT THU MAY 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM NON-TSTM WND DMG 1 SSW THE STATION 33.82N 84.00W
05/04/2017 GWINNETT GA EMERGENCY MNGR
TREE BLOWN DOWN BLOCKING MILLERS POND WAY NEAR TEMPLE
JOHNSON RD IN SNELLVILLE
&&
EVENT NUMBER FFC1700630
THIEMLocal storm report, May 4, 3:29 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT THU MAY 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM NON-TSTM WND DMG 2 SW NEW HOPE 33.91N 83.94W
05/04/2017 GWINNETT GA EMERGENCY MNGR
TREE BLOWN ONTO A HOUSE ON GRAYSON NEW HOPE ROAD IN
GRAYSON
&&
EVENT NUMBER FFC1700631
THIEMLocal storm report, May 4, 3:42 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT THU MAY 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM NON-TSTM WND GST 3 N ANNA RUBY FALLS 34.80N 83.71W
05/04/2017 M45 MPH TOWNS GA MESONET
MESONET STATION BRSG1, 3 N ANNA RUBY FALLS.
&&Local storm report, May 4, 3:43 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT THU MAY 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM NON-TSTM WND GST 4 N CONASAUGA LAKE 34.92N 84.66W
05/04/2017 M45 MPH MURRAY GA MESONET
MESONET STATION COHG1, 4 N CONASAUGA LAKE.
&&Local storm report, May 4, 5:15 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT THU MAY 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND DMG ROME 34.26N 85.19W
05/04/2017 FLOYD GA EMERGENCY MNGR
FLOYD COUNTY REPORTS 6 HOMES WITH DAMAGE AND 64 PLUS
TREES DOWN THROUGHOUT THE COUNTY. THIS WAS DUE TO WAKE
LOW GRADIENT WINDS AND NOT ASSOCIATED WITH
THUNDERSTORMS.
&&
EVENT NUMBER FFC1700632
DEESESpecial weather statement, May 4, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT THU MAY 4 2017
GAZ066-078-050000-
Harris GA-Troup GA-
713 PM EDT THU MAY 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND TROUP
COUNTIES UNTIL 800 PM EDT...
At 712 PM EDT...a line of strong thunderstorms was along a line
extending from Southern Harbor to near Beulah...and moving east at 25
mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lagrange, Hamilton, West Point, Pine Mountain, Mountville,
Cannonville, Louise, Piedmont Heights, Mountain Hill, Big Springs,
Jones Crossroads, Bartletts Ferry Dam, Baughs Crossroads, Smiths
Crossroad, Whitesville-Pine Lake, Lake Harding, Long Cane and
Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3314 8486 3287 8486 3267 8485 3265 8510
3267 8509 3269 8512 3271 8512 3274 8511
3276 8514 3278 8512 3281 8517 3283 8517
3285 8515 3286 8519 3302 8521
TIME...MOT...LOC 2312Z 255DEG 21KT 3294 8524 3269 8521
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:22 AM EDT | Special Weather Statement | FFC | Bartow, Fannin, Gilmer, Gordon, Pickens, Union | 53 min |
| May 4, 9:04 AM EDT | Special Weather Statement | FFC | Floyd, Haralson, Polk | 56 min |
| May 4, 9:09 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Murray, Walker, Whitfield | 66 min |
| May 4, 9:31 AM EDT | High Wind Warning | FFC | Bartow, Dawson, Fannin, Gilmer, Gordon, Lumpkin and 5 more | 2 hr |
| May 4, 9:31 AM EDT | Wind Advisory | FFC | Bartow, Dawson, Fannin, Gilmer, Gordon, Lumpkin and 5 more | 10 hr |
| May 4, 10:30 AM EDT | Special Weather Statement | FFC | Carroll, Cherokee, Clayton, Cobb, Coweta, Douglas and 4 more | 60 min |
| May 4, 11:31 AM EDT | Special Weather Statement | FFC | Butts, Clayton, Cobb, DeKalb, Fayette, Fulton and 4 more | 59 min |
| May 4, 12:50 PM EDT | Special Weather Statement | FFC | Barrow, Butts, DeKalb, Gwinnett, Henry, Jackson and 4 more | 55 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.